The Coulomb energy of spherical designs on S2

Hesse, Kerstin and Leopardi, Paul (2008) The Coulomb energy of spherical designs on S2. Advances in Computational Mathematics, 28 (4). pp. 331-354. ISSN 1019-7168

Full text not available from this repository.

Abstract

In this work we give upper bounds for the Coulomb energy of a sequence of well separated spherical $n$-designs, where a spherical $n$-design is a set of $m$ points on the unit sphere $S^2\\subset\\mathbb{R}^3$ that gives an equal weight cubature rule (or equal weight numerical integration rule) on $S^2$ which is exact for spherical polynomials of degree $\\leqslant n$. (A sequence $\\Xi$ of $m$-point spherical $n$-designs $X$ on $S^2$ is said to be well separated if there exists a constant $\\lambda>0$ such that for each $m$-point spherical $n$-design $X\\in\\Xi$ the minimum spherical distance between points is bounded from below by $\\lambda/\\sqrt{m}$.) In particular, if the sequence of well separated spherical designs is such that $m$ and $n$ are related by $m=O(n^2)$, then the Coulomb energy of each $m$-point spherical $n$-design has an upper bound with the same first term and a second term of the same order as the bounds for the minimum energy of point sets on $S^2$.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Depositing User: Kerstin Hesse
Date Deposited: 06 Feb 2012 18:13
Last Modified: 03 Apr 2012 11:59
URI: http://sro.sussex.ac.uk/id/eprint/15264
📧 Request an update